Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Jul 15, 2021, 4:46 PM CDT for Grant Parish, LaSalle Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2021, 4:46 PM CDT (21:46 UTC)
- Expired
- Jul 15, 2021, 5:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Shreveport, LA
Counties Grant Parish, LA, LaSalle Parish, LA
The radar
The Ft Polk radar (KPOE), 86 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1425 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
170 WWUS84 KSHV 152146 SPSSHV Special Weather Statement National Weather Service Shreveport LA 446 PM CDT Thu Jul 15 2021 LAZ019-020-022-152215- Winn LA-La Salle LA-Grant LA- 446 PM CDT Thu Jul 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT...LA SALLE AND SOUTHEASTERN WINN PARISHES UNTIL 515 PM CDT... At 445 PM CDT, Doppler radar was tracking a strong thunderstorm 15 miles north of Ball, or 21 miles north of Pineville, moving north at 25 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Jena, Olla, Midway, Urania, Pollock, Dry Prong, Tullos, Georgetown, Nebo, Rogers, Catahoula Lake, Rochelle, Zenoria, Fishville and Williana. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3147 9211 3154 9262 3194 9258 3191 9209 TIME...MOT...LOC 2145Z 187DEG 20KT 3164 9240 $$ 09
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Jul 15, 3:08 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 15, 3:08 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 308 PM CDT Thu Jul 15 2021 .SHORT TERM.../Tonight through Friday Night/ The latest mid-level analysis indicates a ridge centered across the Southeast that extends into the central Gulf of Mexico. Meanwhile, another ridge is centered over the Desert Southwest and broad 500mb trough is centered over the northern Plains and Upper Midwest. Some weak mid-level vort energy is developing across southwestern Louisiana with a southwesterly flow in place locally across the ArkLaTex. At the surface, high pressure is located over the western Gulf and Florida Peninsula with a weak surface low across the central Plains. Locally, a southerly low-level flow is in place. Into the evening, the ridging pattern to the southeast will hold steady with a southerly low-flow remaining in place. Surface-based CAPE values will increase to 3000-3500 J/kg, PWAT will increase to 1.9-2.0" with <10kts of shear. The aforementioned weak mid- level vort max will slide northeastward, accompanied by a seabreeze front that will help trigger scattered showers and thunderstorms in this moist unstable environment by late this afternoon. Overall, more coverage of thunderstorms is expected today with more efficient localized heavy rainfall. An isolated wind gust wind storms cannot be ruled out completely into the evening. With the loss of daytime heating tonight, showers and thunderstorms will quickly diminish and skies will mostly clear. Some cloud coverage will be increasing from the west as a mid- level trough axis begins to approach from the northwest. The mid-level trough across the central Plains will slide into the Missouri Valley by Saturday morning. As the axis of this feature slides eastward it will allow for the focus of afternoon diurnally driven thunderstorms to spread further northward across our area on Friday. Given forcing from the trough to the northwest and the seabreeze front from the south, late afternoon and evening showers and thunderstorms are again anticipated. Instability will be moderate on Friday in the 2000-2500 J/kg range with PWATs nearing 2.00" across much of the area. This again will contribute to localized heavy downpours across the area. For temperatures, lows tonight and Friday night are closest to the National Blend of Models (NBM) which is a reasonable blend of the GFS/NAM solutions in the mid 70s across most of the area. With a few more clouds anticipated, highs will be a few degrees cooler than today on Friday, in the lower 90s across the area. /04-Woodrum/ .LONG TERM.../Saturday through Wednesday/ A shortwave trough will continue to slide SE through the region Saturday, with ample low level moisture persisting courtesy of the SSWrly low level flow off the Wrn Gulf. Diurnal heating will contribute to the development of sct convection across the Ern 2/3rds of the area especially for the afternoon, with this convection likely to remain mesoscale driven given the very weak shear expected to be in place. Not quite sold on the likely pops though the NBM is advertising for SW AR/portions of N LA especially since the NAM/WRF/GFS all have little if any QPF over these areas during the afternoon, and thus have toned down pops to mid and high chance before some reduction in the convective coverage is expected during the evening with the loss of daytime heating. This trough axis is expected to drift SSE into S and SE LA/Cntrl and Srn MS Saturday night, although weaknesses in the trough itself may yield isolated/sct convection redevelopment overnight across mainly portions of SW AR/Nrn LA. However, convection coverage should begin to ramp up especially with daytime heating Sunday as a second shortwave trough moves into the region late in the day, driven by the expanding Desert SW ridge as it amplifies N from the Four Corners Region into the Nrn Plains. While this trough may help to reinforce a weak sfc front/trough into Cntrl AR by afternoon, the weakness aloft atop a moist and moderately unstable air mass in place should yield an expansive area of convection before gradually diminishing during the evening. The aforementioned front/trough may be convectively reinforced S into E TX/Srn AR/N LA by Monday, and should help focus a prolonged period of convection over the region through at least midweek especially as additional troughing aloft digs S into the Srn Plains/Lower MS Valley Tuesday, eventually cutting off from the main flow over N TX Tuesday night. Have maintained high chance/likely pops through midweek, cutting pops down lower than the categorical NBM, given the weak overall shear regime expected to remain in place, with the convection remaining mesoscale driven. Some consensus remains in the medium range progs with the developing upper low retrograding W into W TX Wednesday, while maintaining a W to E shear axis bisecting the region through at least Thursday. Diurnal heating will again help enhance sct convection through week's end in VC of this shear axis, before the upper level pattern tends to favor a drier and hotter pattern by the end of the next work week as ridging aloft begins to rebuild farther W of the region. However, isolated convection still can't be ruled out by late week in the developing weak NNW flow aloft. The considerable cloud cover and resultant convection coverage will result in slightly below normal temps through much of the long term period, with the coolest temps (in the 80s) expected Tuesday where more numerous convection develops. && .PREV DISCUSSION... /issued 1244 PM CDT Thu Jul 15 2021/ AVIATION... VFR conditions will mostly prevail across the terminals into the evening with the exception being brief IFR visibilities and MVFR ceilings with scattered thunderstorms moving in from the south. Scattered thunderstorms are expected this afternoon and will quickly diminish after 02Z. Some IFR ceilings will be possible for Lufkin in the 06Z-15Z timeframe on Friday as a stratus deck develops. Hinted also at the stratus deck getting into Shreveport, Longview, and Tyler with MVFR ceilings during the pre-dawn hours. Otherwise, VFR conditions can be expected after storms diminish tonight. Winds can be expected to be southerly at 5-10kts through the TAF period. /04-Woodrum/ && .PRELIMINARY POINT TEMPS/POPS... SHV 75 93 75 93 / 30 50 30 40 MLU 73 92 74 92 / 10 60 20 50 DEQ 72 90 72 92 / 10 40 30 50 TXK 75 92 76 93 / 20 40 40 40 ELD 72 92 72 91 / 10 50 30 50 TYR 75 90 75 93 / 20 30 10 20 GGG 73 91 74 92 / 30 40 20 30 LFK 74 91 74 92 / 30 40 30 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 04/15
Hazardous weather outlook, Jul 15, 5:44 AM CDT, 11 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 544 AM CDT Thu Jul 15 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-161045- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 544 AM CDT Thu Jul 15 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... More sea breeze showers and thunderstorms are expected today over much of the region. The strongest of these storms will be capable of producing gusty winds, frequent lightning, and heavy downpours. However, no organized threat of severe weather is expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Diurnally driven showers and thunderstorms will remain possible on Friday and through the weekend. In addition, an upper level disturbance will slowly migrate southwestward toward the region with increasing chances for thunderstorms areawide, especially as we move into early next week when a rare mid-summer cold front is expected to shift south toward the Gulf coast. Some strong storms may be capable of producing gusty winds and brief heavy downpours, generally more likely during the hours of afternoon peak heating although thunderstorms may also persist into the overnight hours. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters should not be needed through tonight. 19
In the hours before
Special weather statement, Jul 15, 4:46 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Shreveport LA 446 PM CDT Thu Jul 15 2021 LAZ019-020-022-152215- Winn LA-La Salle LA-Grant LA- 446 PM CDT Thu Jul 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT...LA SALLE AND SOUTHEASTERN WINN PARISHES UNTIL 515 PM CDT... At 445 PM CDT, Doppler radar was tracking a strong thunderstorm 15 miles north of Ball, or 21 miles north of Pineville, moving north at 25 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Jena, Olla, Midway, Urania, Pollock, Dry Prong, Tullos, Georgetown, Nebo, Rogers, Catahoula Lake, Rochelle, Zenoria, Fishville and Williana. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3147 9211 3154 9262 3194 9258 3191 9209 TIME...MOT...LOC 2145Z 187DEG 20KT 3164 9240 09
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 5:19 PM CDT | Special Weather Statement | SHV | Caldwell | 41 min |
| Jul 15, 6:16 PM CDT | Special Weather Statement | SHV | Bossier, Caddo | 44 min |
| Jul 15, 6:23 PM CDT | Special Weather Statement | SHV | Ouachita | 52 min |
| Jul 15, 5:30 PM CDT | Special Weather Statement | SHV | Union | 45 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.